Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 18, 2014, 9:04 AM CDT for Coleman County, Runnels County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 9:04 AM CDT (14:04 UTC)
- Expired
- Aug 18, 2014, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coleman County, TX, Runnels County, TX
The radar
The Dyess AFB radar (KDYX), 78 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WGUS54 KSJT 181404
FFWSJT
TXC083-399-181700-
/O.NEW.KSJT.FF.W.0022.140818T1404Z-140818T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
904 AM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...
* UNTIL NOON CDT
* AT 902 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE
ACROSS MUCH OF COLEMAN COUNTIES AND PARTS OF EASTERN RUNNELS
COUNTY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES MAY CAUSE FLASH
FLOODING OF MAINLY LOW LYING AREAS...ROADWAYS...AND LOW WATER
CROSSINGS.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SANTA ANNA...
COLEMAN...VOSS...VALERA...TALPA...SILVER VALLEY...NOVICE...GLEN
COVE...CREWS...BURKETT AND BENOIT.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM-RD 136 CROSSING HORDS CREEK...
FM 1176 CROSSING SWEETIE CREEK...
CROSSINGS ALONG COUNTY ROAD 157...
COUNTY ROAD 135 CROSSING MIDDLE MUSTANG CREEK...
CROSSINGS ALONG COUNTY ROAD 158...
COUNTY ROAD 131 CROSSING HOG CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
&&
LAT...LON 3206 9920 3164 9921 3160 9956 3175 9985
3206 9981
$$
DANIELS1 follow-up statement
916
WGUS74 KSJT 181547
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1047 AM CDT MON AUG 18 2014
TXC083-399-181700-
/O.CON.KSJT.FF.W.0022.000000T0000Z-140818T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUNNELS TX-COLEMAN TX-
1047 AM CDT MON AUG 18 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR COLEMAN
AND EAST CENTRAL RUNNELS COUNTIES...
AT 1042 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MANY
FLOODED ROADWAYS IN THE CITY OF COLEMAN. AN ADDITIONAL HALF INCH TO
ONE INCH...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE THROUGH
NOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SILVER
VALLEY...NOVICE...GLEN COVE...CREWS...COLEMAN AND BURKETT
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM-RD 136 CROSSING HORDS CREEK...
COLORADO ST CROSSING HORDS CREEK DRAW...
LIVEOAK CROSSING HORDS CREEK...
COUNTY ROAD 485 CROSSING INDIAN CREEK...
COUNTY ROAD 482 CROSSING SOUTH FORK JIM NED CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH...WITH
ISOLATED HIGHER AMOUNTS...ARE POSSIBLE IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3206 9920 3164 9921 3160 9956 3175 9985
3206 9981
$$
DANIELSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 4:21 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 18, 4:21 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 421 AM CDT MON AUG 18 2014 .SHORT TERM... (Today and Tonight) A band of showers had developed from Sonora to San Angelo at 3 AM, associated with an upper level trough/shear zone. The NAM/GFS/Texas Tech WRF models all indicate scattered to numerous showers and thunderstorms in the shear zone, from the Concho Valley southward into this evening. Rain chances were increased today and high temperatures lowered into the upper 80s, in the vicinity of the upper trough. Farther north, along and north of the I-20 corridor, where less rainfall is expected, highs should be warmer in the lower to mid 90s. Showers and thunderstorm chances should decrease tonight as the upper trough is pushed slowly southwestward. The main weather threat will continue to be the same: localized street flooding due to slow moving storms in a semi-tropical atmosphere. The best areas for heavy rainfall will be mainly from the Concho Valley southward, though a few heavy bands may affect areas east to Brownwood, Brady, Junction and Mason. Strong gusty winds and dangerous lightning will also be possible. .LONG TERM... (Tuesday through Sunday) The forecast for the long term remains dry, with afternoon highs typical for August. Models indicate the upper ridge will continue to slowly shift east this week. As the upper ridge centers over the central Gulf states by late week, cooler air moving over West Central Texas, at 850mb, should help keep afternoon highs a few degrees below the 100 degrees mark for most areas through next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 94 72 95 72 97 / 20 10 10 5 5 San Angelo 90 72 95 72 96 / 50 20 10 5 5 Junction 90 73 93 72 93 / 50 30 10 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04/Huber
Hazardous weather outlook, Aug 18, 5:14 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 514 AM CDT MON AUG 18 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 514 AM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...MAINLY SOUTH OF THE I-20 CORRIDOR. THE MAIN THREAT FROM THE STORMS IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL...WHICH COULD FLOOD LOW WATER CROSSINGS AND LOW LYING AREAS. STORMS TODAY COULD ALSO PRODUCE STRONG GUSTY WINDS AND DANGEROUS LIGHTNING. THE THUNDERSTORM ACTIVITY WILL BECOME MORE ISOLATED THIS EVENING AND BE CONFINED MAINLY TO THE I-10 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:28 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 92 min |
| Aug 18, 6:18 AM CDT | Areal Flood Advisory | SJT | Coleman | 87 min |
| Aug 18, 6:46 AM CDT | Areal Flood Advisory | SJT | Coke, Sterling, Tom Green | 89 min |
| Aug 18, 7:38 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Runnels | 112 min |
| Aug 18, 10:30 AM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 2 hr |
| Aug 18, 11:55 AM CDT | Areal Flood Advisory | SJT | Brown | 3 hr |
| Aug 18, 2:22 PM CDT | Special Weather Statement | SJT | Concho | 23 min |
| Aug 18, 2:44 PM CDT | Special Weather Statement | SJT | Concho | 31 min |
| Aug 18, 3:41 PM CDT | Special Weather Statement | SJT | Sterling | 34 min |
| Aug 18, 3:55 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason, Menard | 3 hr |
| Aug 18, 4:34 PM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Aug 18, 4:53 PM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| Aug 18, 5:36 PM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Aug 18, 6:00 PM CDT | Special Weather Statement | SJT | Sutton | 30 min |
| Aug 18, 6:42 PM CDT | Areal Flood Advisory | SJT | Sutton | 108 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.